Mathematics

Benjamin Bartlett Kennedy

Chairperson/Professor

Mathematics - Sciences

Contact

Box

Campus Box 0402

Address

Glatfelter Hall
215B
300 North Washington St.
Gettysburg, PA 17325-1400

Ben joined the Gettysburg College faculty in Fall 2007 after completing his Ph.D at Rutgers University.  His primary research interests are in dynamical systems, especially differential equations with time delays.  At Gettysburg, Ben has taught Math 107, 111, 112, 211, 215, 225, 315, 321, 331, 342, 343, 361, 364, and 403, and a first-year seminar on automobile traffic flow.  In his free time Ben enjoys playing jazz piano.

PUBLICATIONS:

Finding Periodic Solutions Without Finding Eigenvalues, Elemente Der Mathematik 73 (2018), 1-14.

(With Eugen Stumpf) Multiple Slowly Oscillating Periodic Solutions for x’(t) = f(x(t-1)) With Negative Feedback, Annales Polinici Mathematici 118 (2016), 113-140.

Stable rapidly oscillating periodic solutions for an equation with state-dependent delay, Journal of Dynamics and Differential Equations 28 (2016), 1145-1161.

Symmetric periodic solutions for a class of differential delay equations with distributed delay, Electronic Journal of Qualitative Theory of Differential Equations, No 4 (2014), 1-18.

A state-dependent delay equation with negative feedback and 'mildly unstable' rapidly oscillating periodic solutions, Discrete and Continuous Dynamical Systems Series B, Special Issue on Deterministic and Stochastic Dynamical Systems with Delays (2013), 1633-1650.

Stability and instability for periodic solutions of delay equations with `steplike’ feedback, Electronic Journal of Qualitative Theory of Differential Equations, Proceedings on the 9th Colloquium on the Qualitative Theory of Differential Equations, No. 8, 1—66 (2012)

Multiple periodic solutions for state-dependent threshold delay equations,  Discrete and Continuous Dynamical Systems A 32 (2012), 1801-1833.

Multiple periodic solutions of an equation with state-dependent delay, Journal of Dynamics and Differential Equations 23 (2011), 283-313.

(With Aaron Hoffman) Existence and uniqueness of traveling waves in a class of unidirectional lattice differential equations, Discrete and Continuous Dynamical Systems A 30 (2011), 137-167.

Periodic Solutions of Delay Equations with Several Fixed Delays, Differential and Integral Equations 22 (2009), 679-724.

(With Marc Scott) Pitfalls in pathways: some perspectives on competing risks event history analysis in education research, Journal of Educational and Behavioral Statistics 30 (2005), 414-432